Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 02.07.2007
From: Chris

Subject: a shock to the system

Im 39, always been active (i'm a former Royal Marine). Until recently I was working in Baghdad in executive protection but literally woke up one morning with a stiffness in both my legs and wrists. It grew worse so I flew home and had some tests. I was diagnosed with reactive arthritis (apperently caused by a virus I picked up in Iraq) The docs tell me there is no cure and I simply have to wait for it to leave. I have been prescribed Brufen (doesnt work), Diclofenic (makes my calves swell big time) and finally Arcoxia; which actually works to a certain degree but Im like an old man if I stop taking it. This really came out of nowhere and its been going on for over 2 months now. I realise its probably nothing compared to some of the more serious cases but its quite alarming; sometimes I can hardly get out of bed. I would really appreciate any advice from other members here on any aspect of the disease.
reply | back to forum

Date: 02.07.2007
From: Lin

Subject: Re: a shock to the system

Hi Chris,

Just been reading your edition to the forum, I suffer with sero negative Rheumatoid arthritis and found it really painful, especially at the moment with all the rain we are having. If you read some of the other replies I have written, you will get the gist of what's been going on.

I know animals have nothing to do with forum (site) but my german shepherd has arthritis in his left hip and the vet told me to try Glucosamine sulphate, three times a day for 1 month, then reduce to 1 tablet a day. (goods bought from any chemist). I have done this and I have seen a huge improvement with him (he could hardly stand). I am now thinking of trying this drug myself as it is supposed to homeapathic.

If you do try this, keep in touch and let us all know how you are getting on.

Regards

Lin
Bristol
reply | back to forum

Date: 04.07.2007
From: Chris

Subject: Re: a shock to the system

Thanks for the advice Lin. The Arcoxia really works well as long I keep taking it regularly; if I stop then everything seems to regress again so it is obviously not a cure in the longer term. I will look into your advice and talk to my vet (I have 2 Great Danes and a Malamute so I pay regular visits), im really sorry to hear about your alsation; they are lovely dogs and very active so I hope his condition allows him to get all the exercise he loves. Another friend also suggested that I take cod liver oil tablets. I wish you luck with your condition, I never took much notice of arthritis before and really thought it was just something that elderly people get; I never imagined how painful it can be. Keep in touch and let me know how you get on. Kindest regards
reply | back to forum

Date: 05.07.2007
From: Lin

Subject: Re: a shock to the system

Hi Chris,

Nice to talk to another dog lover, I find walking the dog can be quite painful at times and my dog seems to sense it. My position at the moment is that I have been on methatrexate for just over a year now and have regular monthly blod tests to make sure everything is ok. I have wanted to come off this drug for about 6 months now but the GP's and rheumatoid clinic say it's beneficial. In April of this year, my hair and nails started to fall out, so I went to my GP and again requested if I could come off this drug because the side effects are too great. The answer was no and my dosage was reduced from 22.5mg to 17.5mg, now I have the most foul copper taste in my mouth that I cannot get rid off, been sick now for at least a week - 2. April my liver function had jumped from 46 to 79 and they said this is why I had to reduce dosage because I am being poisoned. Monday of this week, I had my routine blood test and yesterday received a phone call from my GP stating that I had to come off methatrexate altogether because my liver function is 186 (3 x the limit of normality). My platelet count is 202 and should be around 300 mark, so I'm not only in extreme pain but I also feel very tired, very sick but GP has advised that I now have a mild form of Hepatitis because my liver has been damaged. I am due to see her again this Friday and have more blood tests and if they come back really high I have to be referred to a specialist urgently. So my friend my advice to you is any drug you are given research into it before taking. If you can find a homeapathic replacement instead, do so, I really wouldn't like anyone else to go through what I am at the moment. There is a chance my liver can recover but at the moment no one can tell to what extent it has been damaged. I will keep in touch. Hopefully by tuesday of next week I will have some answers. My only regret is that I did not stop taking this medication when I wanted to.

Regards
Lin
Bristol
reply | back to forum

Date: 05.07.2007
From: Chris

Subject: Re: a shock to the system

It sounds like you may have grounds to sue Lin. Your GP obviously showed gross negligence when you were prescribed the drug and then further malpractice by not allowing you to stop the dosage when you wanted to. Im no lawyer but Im sure they have rules in the UK about that sort of thing. The arcoxia is working for me still, I only get pain if I really strain my wrists (like playing golf) Let me know how things go; I wish you the best

Chris
reply | back to forum

Date: 05.07.2007
From: Lin

Subject: Re: a shock to the system

Hiya Chris,

Thanks for responding, I will write again sometime next week and give you an update, if damage is permanent,then I may look into things further.

Lin
Bristol
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+10=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board